MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO; CREO MIS LOCKING CAP

GLOBUS MEDICAL, INC. CREO; CREO MIS LOCKING CAP
Model Number 1134.0010
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a revision surgery was needed to replace creo mis locking caps that migrated post operatively with subsequent rod slippage.
 
Additional Manufacturer Narrative
The device was available for evaluation.It was reported that a creo mis locking cap in the right l5 screw had loosened post-operatively.The initial surgery on (b)(6) 2023 was for an l5-s1 thoracolumbar fusion with a tlif.The patient was instrumented with creo mis.During a revision surgery on (b)(6) 2024, the 45mm mis rod, s1 locking cap, and loose l5 locking cap were removed from the patient.Visual inspection of one of the locking caps found significant wear on the bottom surface of the locking cap around the outer edge, consistent with final tightening.Minimal wear was found on the bottom of the second locking cap with slight deformation concentrated to one side of the bottom surface.The deformation is consistent with imbalanced pressure applied to the locking cap.This could have occurred if there was interference between the proximal ends of adjacent mis screw heads which prevented the screw head and locking cap from being normalized to the rod.It is possible that final tightening a screw head that was not normal to the rod caused the load to be distributed unevenly across the bottom of the locking cap, consistent with the observed deformation.Visual inspection of the rod found wear on the top surface in two separate locations, with one location showing more severe wear than the other location.The location of greater wear suggested the locking cap may have been positioned over the attachment feature.If this created inadequate contact between the locking cap and rod, it is possible the integrity of the construct was compromised.Because surgical conditions could not be replicated, the exact cause of the reported issue could not be determined.

Brand Name
CREO
Common Device Name
CREO MIS LOCKING CAP
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19843732
Report Number3004142400-2024-00156
Device Sequence Number7815721
Product Code MNH
UDI-Device Identifier00889095071139
UDI-Public00889095071139
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1134.0010
Device Lot NumberBAA833MC/BAB778CC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale